Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Facial wasting, implants to correct
Feb 28, 2001

Thanks for your assistence. I am currently in Brazil, and have been trying to find out about procedures to assist in correcting facial wasting, at the suggestion of several doctors in the US and also friends. I have been positive since 1983, with ups and downs, but healthy at the moment. My face has aged prematurely, with sunken cheeks, as a result of the ant-virals and the virus itself. I am currently on crixovan, zerit, epivir, norvir, sustiva, as well as acyclovir, oxandrin, testosterone and deca-durobolin. While I'm sure you will say this is too much, without these meds, I would be 20 or more lbs. lighter - I actually weigh the same as I did before steroids, but have no subcutaneous fat. I have also had very high triglycerides for a number of years, which may be related to inability to absorb fat. I do not have fat deposits, probably as a result of the steroids, but am able to exercise when well, and this is an immune stimulant that seems to help me stay alive and sane. My questions are in reference to treatments in the US and Brasil for facial wasting: so far, they have told me about Resylan, metacril (acetone cyanohidrin) and something called Evolution, which the "doctor", if indeed he is one, says promotes the development of fibroblasts, or immature cells, which would grow to rejuneate the skin. The two doctors I have seen seem to think all Americans are wealthy and can afford to do their treatments, which is really not the case with me. I am concerned about cost, future costs, further disfigurement, side effects, effectiveness, other options, etc. Monday I have an appointment with Ivo Pitanguy, or at least at his clinic, but this is all rather difficult to figure out in Portuguese, and am not sure I can trust anything. Please advise! Thanks! porgain@aol.com

Response from Dr. Dieterich

Be careful with remedies for facial wasting! There are a lot of nightmare stories on the web. You may want to have your MD examine your serum lactate level and consider switching off of the zerit(D4T). That may not restore your fat, but it may keep it from getting worse. Good luck! DTD


Previous
facial wasting and exercise - DD
Next
Fascial Wasting Hero in San Francisco

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement